×

zbMATH — the first resource for mathematics

Inequalities in Banach spaces with applications. (English) Zbl 0757.46033
The norm in a Hilbert space \(H\) satisfies the identity: \[ \|\lambda x+(1-\lambda)y\|^ 2=\lambda\| x\|^ 2+(1-\lambda)\| y\|^ 2-\lambda(1-\lambda)\| x-y\|^ 2,\text{ for all } x,y\text{ in } H\text{ and } 0\leq\lambda\leq 1. \] In this paper, inequalities in uniformly convex or uniformly smooth Banach spaces which are analogous to the above identity are established. Applications to the existence of fixed points for uniformly Lipschitzian mappings in \(p\)- uniformly convex Banach spaces and to the estimation of the modulus of continuity of certain metric projections are also given.

MSC:
46B20 Geometry and structure of normed linear spaces
47J20 Variational and other types of inequalities involving nonlinear operators (general)
46C99 Inner product spaces and their generalizations, Hilbert spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Reich, S., An iterative procedure for constructing zeros of accretive sets in Banach spaces, Nonlinear analysis, 2, 85-92, (1978) · Zbl 0375.47032
[2] Poffald, E.I.; Reich, S., An incomplete Cauchy problem, J. math. analysis applic., 113, 514-543, (1986) · Zbl 0599.34078
[3] Lim, T.C., Fixed point theorems for uniformly Lipschitzian mappings in Lp spaces, Nonlinear analysis, 7, 555-563, (1983) · Zbl 0533.47049
[4] Lim T.C., Xu H.K. & Xu Z.B., An Lp inequality and its application to fixed point theory and approximation theory, J. approx. Theory (to appear).
[5] Prus, B.; Smarzewski, R., Strongly unique best approximation and centers in uniformly convex spaces, J. math. analysis applic., 121, 10-21, (1987) · Zbl 0617.41046
[6] Smarzewski, R., Strongly unique minimization of functionals in Banach spaces with applications to theory of approximations and fixed points, J. math. analysis applic., 115, 155-172, (1986) · Zbl 0593.49004
[7] Zalinescu, C., On uniformly convex functions, J. math. analysis applic., 95, 344-374, (1983) · Zbl 0519.49010
[8] Beauzamy, B., Introduction to Banach spaces and their geometry, (1985), North-Holland Amsterdam · Zbl 0585.46009
[9] Lim T.C., On some Lp inequalities in best approximation theory (to appear).
[10] You, Z.Y., Nonlinear analysis, (1990), Xi’an Jiaotong University Press Xi’an, Shaaxi Province, People’s Republic of China
[11] Casini, E.; Maluta, E., Fixed points of uniformly Lipschitzian mappings in spaces with uniformly normal structure, Nonlinear analysis, 9, 103-108, (1985) · Zbl 0526.47034
[12] Goebel, K.; Kirk, W.A., A fixed point theorem for transformations whose iterates have uniform Lipschitz constant, Studia math., 47, 135-140, (1973) · Zbl 0265.47044
[13] Lifschitz, E.A., Fixed point theorems for operators in strongly convex spaces, Voronez GoS. univ. trudy math. fak., 16, 23-28, (1975), (In Russian.)
[14] Xu, H.K., Fixed point theorems for uniformly Lipschitzian semigroups in uniformly convex spaces, J. math. analysis applic., 152, 391-398, (1990) · Zbl 0722.47050
[15] Lim, T.C., On the normal structure coefficient and the bounded sequence coefficient, Proc. am. math. soc., 88, 262-264, (1983) · Zbl 0541.46017
[16] Prus B., On Bynum’s fixed point theorem, Atti Semin. mat. fis. Univ. Modena (to appear).
[17] Geobel, K.; Reich, S., Uniform convexity, hyperbolic geometry, and nonexpansive mappings, (1984), Marcel Dekker New York
[18] Bjornestal, B.O., Local Lipschitz continuity of the metric projection operator, (), 43-53, No. 4 · Zbl 0428.41024
[19] Abatzoglou, T., Continuity of metric projection in uniformly convex and uniformly smooth Banach spaces, J. approx. theory, 39, 299-307, (1983) · Zbl 0543.41033
[20] Bynum, W.L., Normal structure coefficients for Banach spaces, Pacif. J. math., 86, 427-436, (1980) · Zbl 0442.46018
[21] Reich, S., Constructive techniques for accretive and monotone operators, (), 335-345
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.